Overdose Prevention and Naloxone Access

Naloxone – known commonly by the brand name NARCAN® - blocks the effects of opioids such as heroin, fentanyl, oxycodone, hydrocodone, codeine, and methadone in the brain.

Opioids slow breathing, and in an overdose breathing can slow to the point of death. Giving naloxone to someone who has overdosed restores normal breathing by reversing the effects of the opioids. It is safe, easy to administer, and has no potential for abuse.
Image credits:  Naloxone (Tomas Nevesely)

Feedback

Did you find what you were looking for on this webpage? * required
We use your feedback to help us improve this site but we are not able to respond directly. Please do not include personal or contact information. If you need a response, please locate the contact information elsewhere on this page or in the footer.
We use your feedback to help us improve this site but we are not able to respond directly. Please do not include personal or contact information. If you need a response, please locate the contact information elsewhere on this page or in the footer.

If you need to report child abuse, any other kind of abuse, or need urgent assistance, please click here.

Feedback